Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 54, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 11, 2004, 2:30 PM MST for Yavapai County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2004, 2:30 PM MST (21:30 UTC)
- Expired
- Aug 11, 2004, 3:15 PM MST
- In force
- 45 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -570 J/kg
- Mixed-layer LCL
- 3204 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 11:20 AM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 11, 11:20 AM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1120 AM MST THU AUG 11 2004 .SYNOPSIS...MOISTURE OVER SOUTHWEST SECTIONS OF THE STATE WILL AID IN AFTERNOON THUNDERSTORM DEVELOPMENT TODAY...WITH THE MOGOLLON RIM AND POINTS SOUTHWARD SEEING SCATTERED STORMS WITH ISOLATED COVERAGE EXPECTED ELSEWHERE. FRIDAY THROUGH THE WEEKEND...SOUTHERLY FLOW ALOFT WILL ALLOW DEEPER MOISTURE INTO THE NORTHLAND WITH INCREASED THUNDERSTORM ACTIVITY. SOME STORMS FRIDAY THROUGH SUNDAY MAY PRODUCE LOCALLY HEAVY RAIN...ESPECIALLY ACROSS YAVAPAI AND COCONINO COUNTIES. && .DISCUSSION...ZONE FORECAST HAS BEEN UPDATED MAINLY TO FRESHEN UP CLOUD COVER WORDING FOR TODAY AND REDUCED CHCS OF PRECIP OVER ZONE 40 TODAY. THINKING ABOUT A FLASH FLOOD WATCH FOR FRIDAY AFTERNOON AND EVENING...IF WE DECIDE TO GO THIS WAY...THE WATCH WOULD BE ISSUED WITH THE AFTERNOON PACKAGE TODAY COVERING FRIDAY AFTERNOON AND EVENING FROM THE COCONINO PLATEAU SOUTH ACROSS YAVAPAI AND NORTHERN GILA COUNTIES AND THE WESTERN AND EASTERN MOGOLLON RIM. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && TC
Hazardous weather outlook, Aug 11, 9:45 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST WED AUG 11 2004 AZZ004>018-037>040-121400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 945 AM MST WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOIST AIR HAS SEEPED INTO YAVAPAI AND NORTHERN GILA COUNTY TODAY. PLENTY OF INSTABILITY IN THE ATMOSPHERE TO GET STORMS GOING BETWEEN 1030 AM AND 1200 PM MST. ONCE STORMS DEVELOP THEIR MOVEMENT WILL BE TO THE SOUTH. AS THE STORMS MOVE INTO THE DEEPER MOISTURE OVER YAVAPAI AND NORTHERN GILA COUNTIES...THERE WILL BE AN ISOLATED THREAT OF VERY HEAVY RAIN. SMALL HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS TODAY. THE MAIN THREAT AREA FOR STRONG STORMS AND ISOLATED HEAVY RAIN WILL BE THE COCONINO PLATEAU...YAVAPAI AND NORTHERN GILA COUNTY...THE WESTERN AND EASTERN MOGOLLON RIM AND THE WHITE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL BE SIMILAR TO TODAY AS FAR AS THUNDERSTORM COVERAGE AND INTENSITY. HOWEVER BY FRIDAY...WE ARE WATCHING A WEATHER DISTURBANCE THAT WILL MOVE INTO EXTREME WESTERN ARIZONA. THIS SYSTEM WILL ACT TO PULL DEEP MOISTURE FROM ALONG THE COLORADO RIVER BASIN OF SOUTHWEST ARIZONA AND EASTERN CALIFORNIA UP INTO PORTIONS OF NORTHERN ARIZONA...THIS WILL POTENTIALLY ELEVATING THE THREAT OF HEAVY RAIN AND SEVERE STORMS. A MOIST AND UNSTABLE AIRMASS WILL RESIDE OVER NORTHERN ARIZONA SATURDAY THROUGH TUESDAY OF NEXT WEEK...SO EXPECTED A GOOD CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:54 PM MST | Flash Flood Warning | FGZ | Yavapai | 36 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.